2 doctors weighed in:

Cortizonesteroid injection for a pulled femar muscle, is this safe? 84 years old man had an injection last thrusday on left side of hip. Skin is tender to the touch has been laying on side with heating pain. Leg feels as if it is locked up. He has been

2 doctors weighed in
Dr. Joy Jackson
Family Medicine
1 doctor agrees

In brief: If

If the skin is tender to the touch then may he is suffering from an infection at the injection site.
His leg feeling "locked up" is a worrisome sign. Maybe the injection hit a nerve, which is now partially damaged. Regardless of the possible causes of his symptoms he should be evaluated by his doctor right away or be seen in the er if he has a fever or worsening pain. Lastly, to answer your question the cortisone injection typically takes about 24 hours to reach full effect. I hope he is better soon.

In brief: If

If the skin is tender to the touch then may he is suffering from an infection at the injection site.
His leg feeling "locked up" is a worrisome sign. Maybe the injection hit a nerve, which is now partially damaged. Regardless of the possible causes of his symptoms he should be evaluated by his doctor right away or be seen in the er if he has a fever or worsening pain. Lastly, to answer your question the cortisone injection typically takes about 24 hours to reach full effect. I hope he is better soon.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available